Illinois, 2006

Damaging Wind in Illinois, August 10, 2006

August 10, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 1:16 PM CST, 31 minutes earlier.

Area forecast discussion, Aug 10, 1:16 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT THU AUG 10 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT
THROUGH TUESDAY NIGHT.

A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO
SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE
MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS
MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH
LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS
THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING
WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND
PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES.

LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT
12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST
TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF
THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE
REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL
BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON
NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME.  AS A RESULT...WE
WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE
AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS
SOUTHWARD ACROSS THE AREA.

SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...NONE

MO...NONE

IL...NONE

IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 10, 4:00 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND
MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE
ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT
VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA...
HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE
AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF
SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD
PEAK BETWEEN 100 AND 105.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS
AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST
CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM
SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA
FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING
COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Local storm report, Aug 10, 1:19 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
219 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             CYPRESS                 37.37N 89.02W
08/10/2006  E0.75 INCH       JOHNSON            IL   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL IN CYPRESS, IL.

&&

JG
Local storm report, Aug 10, 1:24 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
224 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     FAIRFIELD               38.38N 88.37W
08/10/2006                   WAYNE              IL   PUBLIC

            TREES DOWN

&&

JG
Local storm report, Aug 10, 1:31 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
231 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     KEVIL                   37.08N 88.89W
08/10/2006  E60 MPH          BALLARD            KY   NWS EMPLOYEE

            ESTIMATED 55 TO 60 MPH WINDS IN KEVIL. A TREE WAS SPLIT
            IN HALF DUE TO THE WINDS.

&&

JG
Local storm report, Aug 10, 1:33 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
233 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 E ULLIN               37.28N 89.17W
08/10/2006                   PULASKI            IL   LAW ENFORCEMENT

            TREE DOWN ON INTERSTATE 57 NEAR MILE MARKER 18 IN THE
            SOUTHBOUND LANE.

&&

JG
Local storm report, Aug 10, 1:36 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
236 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             CREAL SPRINGS           37.62N 88.84W
08/10/2006  E0.75 INCH       WILLIAMSON         IL   PUBLIC

&&

JG
Special weather statement, Aug 10, 1:46 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT THU AUG 10 2006

ILZ091-KYZ001-002-006>014-102045-
CALDWELL KY-CALLOWAY KY-CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL-
HICKMAN KY-LIVINGSTON KY-LYON KY-MARSHALL KY-TRIGG KY-UNION KY-
246 PM CDT THU AUG 10 2006

...GUSTY WINDS 40 TO 50 MPH POSSIBLE AHEAD OF STORMS...

AT 245 PM...THE LEADING EDGE OF STRONG THUNDERSTORM OUTFLOW WINDS
EXISTED FROM GOLCONDA ILLINOIS...TO SYMSONIA KENTUCKY...AND THEN
SOUTHWEST TO HICKMAN KENTUCKY.  THE LINE OF GUSTY WINDS...RANGING
FROM 40 TO 50 MPH...WILL MOVE INTO PORTIONS OF SOUTHEAST ILLINOIS AND
MOST OF WESTERN KENTUCKY WITHIN THE NEXT HOUR. THESE GUSTY WINDS WILL
OCCUR ABOUT 15 MINUTES BEFORE THE ACTUAL THUNDERSTORMS ARRIVE.

LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE BLOWN
AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE WINDS...
AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER LINES.

JG

The radar

The Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
August 10, 1:47 PM CST to 2:02 PM CST
Where
Saline County, Harrisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
37.733, -88.550

A trained spotter estimated winds gusted to 60 MPH in Harrisburg. An awning was blown off a restaurant in Harrisburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529452.